Alert archive / Texas / Wind Advisories in 2015

Wind Advisory 8, NWS Lubbock, TX

November 16, 2015Bailey County, Castro County, Parmer County, Texas

NWS Lubbock, TX issued this wind advisory at Nov 16, 2015, 4:18 AM CST for Bailey County, Castro County, Parmer County, Texas. It took effect at Nov 16, 2015, 12:00 PM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2015, 4:18 AM CST (10:18 UTC)
In effect from
Nov 16, 2015, 12:00 PM CST
Expired
Nov 16, 2015, 5:00 PM CST
In force
5 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Castro County, TX, Parmer County, TX

The radar

The Cannon AFB radar (KFDX), 95 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2015-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2015-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
796 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

260 
WWUS74 KLUB 161018
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
418 AM CST MON NOV 16 2015

TXZ021-022-027-162300-
/O.NEW.KLUB.WI.Y.0008.151116T1800Z-151116T2300Z/
PARMER-CASTRO-BAILEY-
INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT...
HART...MULESHOE
418 AM CST MON NOV 16 2015

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON FOR PARMER...CASTRO...AND BAILEY COUNTIES...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON. 

* TIMING...NOON THROUGH 5 PM THIS AFTERNOON.

* WINDS...SOUTHWESTERLY FROM 30 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...DRIVERS...ESPECIALLY THOSE OF HIGH PROFILE
  VEHICLES...SHOULD BE PREPARED FOR STRONG WINDS THIS AFTERNOON.
  LOOSE OBJECTS MAY ALSO BE BLOWN AROUND AS PROJECTILES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Nov 15, 11:32 PM CST, 4 hours 46 minutes earlier.

Area forecast discussion, Nov 15, 11:32 PM CST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1132 PM CST SUN NOV 15 2015

.AVIATION...
MOIST LOW LEVEL SOUTHERLY FLOW CONTINUES. AN IFR LOW CLOUD LAYER
WILL DOMINATE...AND IS EXPECTED TO LOWER TO LIFR LATER TONIGHT.
SURFACE WINDS REMAIN GUSTY ENOUGH TO LIMIT FOG IMPACT SO FAR
THOUGH EXPECT AT LEAST MODEST REDUCTION IN VISIBILITY AS THE
NIGHT GOES ON. SHOWERS HAVE CLEARED EAST FOR THE TIME BEING. MOST
SOLUTIONS INDICATE ONLY SMALL SHOWER CHANCES FOR THE REMAINDER OF
THE NIGHT...WITH SATELLITE ALSO INDICATING MID LAYER DRYING AND
VEERED FLOW FOLLOWING A WAVE CURLING INTO WESTERN KANSAS. LOW
CLOUDS SHOULD REMAIN THROUGH MORNING FOR KLBB AND KPVW...AND
THROUGH THE AFTERNOON AT KCDS. APPROACH OF STRONGER UPPER TROUGH
AND PACIFIC COLD FRONT WILL WEAKEN MID LEVEL CAPPING INVERSION
WITH MODEST INSTABILITY. SOLUTIONS SHOW DISCREET THUNDER
DEVELOPMENT AROUND MIDDAY MONDAY OR EARLY AFTERNOON NEAR AND WEST
OF KLBB AND KPVW BEFORE QUICKLY FOCUSING ALONG A THUNDERSTORM SQUALL
LINE CENTRAL AND EASTERN SOUTH PLAINS SWEEPING THROUGH THE ROLLING
PLAINS MONDAY EVENING. THE STORM PREDICTION CENTER INDICATES
SLIGHT RISK TO AN ENHANCED RISK FOR SEVERE THUNDERSTORMS IN OUR
AREA TOMORROW AFTERNOON AND EVENING. OUR FORECAST WILL INDICATE A
POSSIBILITY FOR THUNDER AT KPVW AND KLBB BUT OUTRIGHT THUNDER AT
KCDS. STAY TUNED IF YOU ARE FLYING IN THIS AREA TOMORROW
AFTERNOON AND EVENING. RMCQUEEN

&&

.PREV DISCUSSION... /ISSUED 627 PM CST SUN NOV 15 2015/

AVIATION...
A MOIST SOUTHERLY LOW LEVEL FLOW CONTINUES THIS EVENING AS A
SERIES OF WEAK VERY FAST MOVING IMPULSES PASS THROUGH IN
SOUTHWEST FLOW ALOFT. EACH IMPULSE CAPABLE OF SHOWERS THOUGH
PICKING DISCRETE TIMES FOR BEST SHOWER CHANCES EVEN THIS CLOSE
DOES NOT NECESSARILY LEAD TO A BETTER TAF GIVEN THE EXTRA REQUIRED
CHANGE GROUPS. WE WILL TRY TO ADDRESS DETAILS BETTER IN THE
IMMEDIATE SHORT TERM WHEN POSSIBLE. A STRONGER UPPER TROUGH
APPROACHING LATE MONDAY WILL BACK UPPER FLOW FURTHER EARLY MONDAY
AND A STRONG PACIFIC COLD FRONT WILL RACE EAST MONDAY...EXPECTED
TO INITIATE A STRONG THUNDERSTORM SQUALL LINE LATE MONDAY WITH
SLIGHT TO ENHANCED SEVERE RISK AS INDICATED BY THE STORM
PREDICTION CENTER. SOME POTENTIAL TO IMPACT KCDS THOUGH LIKELY
JUST BEYOND 00Z TUESDAY. THERE ALSO IS POTENTIAL FOR THE SQUALL
LINE TO DEVELOP OVER OR JUST WEST OF KLBB AND POSSIBLY KPVW MID TO
LATE TUESDAY AFTERNOON...THOUGH CONFIDENCE OF IMPACTING EITHER
SITE THIS FAR OUT STILL TOO LOW. IN THE MEANTIME...MAINTAINED
GENERAL IFR AND OCCASIONAL LIFR CONDITIONS WITH SHOWERS HERE AND
THERE THIS EVENING. SOME MID LEVEL DRYING EARLY MONDAY BEFORE MAIN
UPPER TROUGH NEGATES SHOWER MENTION AT THAT TIME. WIND SPEEDS WILL
INCREASE OVER THE NEXT 24 HOURS AND SHOULD MITIGATE CHANCES FOR
MORE DENSE FOG...ALTHOUGH LIGHTER RESTRICTIONS CERTAINLY POSSIBLE
GIVEN THE MOISTURE LEVELS. RMCQUEEN

PREV DISCUSSION... /ISSUED 243 PM CST SUN NOV 15 2015/

SHORT TERM...
PERIODS OF RAIN SHOWERS HAVE BEEN LARGELY DIRECTED ACROSS THE
SOUTHEAST ZONES SO FAR TODAY AS SEVERAL SUBTLE DISTURBANCES HAVE
MOVED THROUGH THE MOIST SOUTHWESTERLY FLOW ALOFT. THERE REMAIN A
COUPLE OF DISTURBANCES UPSTREAM THAT WILL PASS THROUGH THE EVENING
HOURS AND KEEP THE SHOWER CHANCES IN THE FORECAST. IT DOES APPEAR
THE NEXT BATCH OF RAIN JUST MOVING INTO FAR WEST TEXAS IS ON A
SIMILAR TREK TO THE PREVIOUS COUPLE OF ROUNDS AND WILL LIKELY AFFECT
THE SOUTHERN ZONES THIS EVENING SHOULD IT MAINTAIN ITSELF.
ADDITIONAL LIFT WAS MOVING THROUGH CENTRAL NEW MEXICO AND COULD HELP
FORCE SHOWER ACTIVITY ELSEWHERE IN THE FA THOUGH THIS IS LESS
CERTAIN WITH THE BULK OF THIS LIFT LIKELY PASSING OFF TO OUR
NORTHWEST. REGARDLESS...DRYING MID/UPPER LEVEL AIR IS PROGGED TO
ADVECT OVER LATE TONIGHT...LARGELY SHUTTING DOWN PRECIPITATION
CHANCES BY EARLY MONDAY. HOWEVER...SOME LIFT DOWNSTREAM OF A 120+ KT
ULJ ACTING ON THE RESIDUAL MOISTURE IN PLACE COULD STILL BRING THE
THREAT FOR A FEW SHOWERS OR STORMS...FAVORING THE SOUTHEAST
ZONES...THROUGH MONDAY MORNING. AT THE LOWER LEVELS BREEZY AND MOIST
SOUTHERLY WINDS WILL PERSIST OVERNIGHT...KEEPING TEMPERATURES MILD
WITH LOWS AROUND 20 DEGREES ABOVE AVERAGE. IN ADDITION...WE WILL SEE
PLENTY OF LOW CLOUDS AND THERE MAY BE SOME THREAT OF FOG AGAIN UP ON
THE CAPROCK EARLY MONDAY...THOUGH THE BREEZY WINDS SHOULD TEND TO
MINIMIZE THIS RISK.

ATTENTION WILL THEN TURN TO A POWERFUL STORM SYSTEM THAT IS
CURRENTLY GATHERING STEAM ACROSS THE WESTERN STATES. THE SYSTEM IS
FORECAST TO CLOSE OFF AT 500 MB...MOVING STEADILY EASTWARD FROM NEAR
THE FOUR CORNERS AROUND MIDDAY MONDAY. THIS WILL INDUCE A DEEPENING
CYCLONE IN THE LEE OF THE ROCKIES WHICH WILL PROVIDE BREEZY
SOUTHERLY WINDS AHEAD OF A PACIFIC COLD FRONT. WIND SPEEDS COULD
APPROACH ADVISORY LEVELS NEAR THE TX/NM LINE MONDAY
AFTERNOON...THOUGH CONFIDENCE IN THIS IS TOO LOW TO ISSUE AN
ADVISORY ATTM. INSTEAD...THE GREATER CONCERN IS ON CONVECTIVE
POTENTIAL BY MID TO LATE AFTERNOON AS LARGE SCALE LIFT OVERSPREADS A
DIFFUSE DRYLINE LIKELY IN PLACE SOMEWHERE NEAR THE I-27/US-87
CORRIDOR. ISOLATED TO SCATTERED CONVECTION IS INITIALLY EXPECTED TO
DEVELOP BY LATE AFTERNOON BEFORE QUICKLY GROWING UPSCALE INTO A
SQUALL LINE AS THE PACIFIC FRONT RACES INTO THE BETTER MOISTURE BY
EVENING. STRONG SHEAR AND MODEST INSTABILITY WILL CERTAINLY SUPPORT
THE RISK OF SUPERCELLS EARLY ON...THOUGH THERE IS SOME CONCERN THE
RELATIVELY MODEST INSTABILITY /DUE PARTIALLY TO LIMITED INSOLATION/
MAY BE OVERWHELMED TO SOME DEGREE BY THE INTENSE WIND FIELDS. IF
THIS WERE TO OCCUR THIS COULD TEND TO LIMIT THE SEVERE WEATHER
THREAT SOMEWHAT EARLY ON...INCLUDING THE TORNADO RISK. EVEN
SO...THIS PATTERN DOES SUPPORT THE POTENTIAL FOR SEVERE WEATHER AND
WE HAVE INCLUDED A SEVERE MENTION IN THE GRIDS AFTER 18Z ALONG AND
EAST OF TULIA TO BROWNFIELD LINE. EVEN IF THE DISCRETE CELLS FAIL TO
FULLY MATURE...THE SQUALL LINE WILL HAVE PLENTY OF WIND ENERGY TO
TAP...AND STEEPENING MID-LEVEL LAPSE RATES WILL INCREASE THE RISK OF
HAIL PRODUCTION. HIGH TEMPERATURES MONDAY WILL BE MILD...RANGING
FROM MID-60S NORTHWEST TO MID-70S EAST.

LONG TERM...
GREATEST LARGE SCALE LIFT EXPECTED MONDAY EVENING AS A DEEPENING
CLOSED UPPER LEVEL LOW MOVES FROM THE 4-CORNERS TO NERN NM/SERN
COLO AT MIDNIGHT TO FAR SWRN KS 12Z TUESDAY. MLCAPE AHEAD OF THE
ASSOCIATED PACIFIC FRONT TO BRIEFLY EXCEED 1000 J/KG WHILE BULK
SHEAR APPROACHES 100 M2/S2 WITH BOTH SPEED AND DIRECTION SHEAR IN
THE LOWEST 3-6 KM AGL. COULD SEE A FEW DISCRETE SUPERCELLS
INITIALLY...BUT SUSPECT A LINEAR OR QUASI-LINEAR ORGANIZATION WILL
QUICKLY TAKE HOLD. BULK OF PRECIP SHOULD BE EAST OF I-27 WHICH IS
NEAR THE EXPECTED LOCATION OF THE SFC FRONT. WITH THE FRONT LIKELY
ACROSS THE FAR ERN ZONES BY 06Z...IF NOT EAST OF THE FCST AREA
ENTIRELY...WILL REDUCE PRECIP MENTION RADICALLY POST-MIDNIGHT FROM
THAT OF THE 6PM-MIDNIGHT PERIOD.

NOT MUCH FORWARD SPEED TO THE UPPER LOW TUESDAY SHOULD KEEP A
TIGHT MID-LEVEL HEIGHT GRADIENT AND SFC PRESSURE GRADIENT WITH
REASONABLY EFFICIENT MIXING OF HIGHER-MOMENTUM AIR DOWN TO THE
SFC. THE HIGHER MOS WIND SPEEDS CONTINUE TO BE FAVORED OVER THOSE
OF THE RAW MODEL DATA WHICH COULD PUSH SOME AREAS ACROSS THE NORTH
IN PARTICULAR TOWARD OR MAYBE INTO WIND ADVISORY CRITERIA.

FOR THE REMAINDER OF THE WEEK...CYCLONIC UPPER FLOW TO PERSIST
ACROSS ROUGHLY THE ERN TWO-THIRDS OF THE CONUS WITH LOW-AMPLITUDE
RIDGING ACROSS THE WEST. THIS SHOULD RESULT IN DRY WNW-NW FLOW
OVER THE SRN HIGH PLAINS. A PAIR OF WEAK COLD FRONTS LATE WEEK
WILL REINFORCE COOL AIR ENOUGH TO KEEP TEMPS NEAR OR JUST A BIT
BELOW SEASONAL NORMS.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/05

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 4:35 PM CSTSevere Thunderstorm WarningLUBSwisher25 min

Nearby

Wind Advisories in Texas, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.